Archives

  • 2018-07
  • 2018-10
  • 2018-11
  • 2019-04
  • 2019-05
  • 2019-06
  • 2019-07
  • 2019-08
  • br Discussion The cardiac manifestations

    2019-05-15


    Discussion The cardiac manifestations of organophosphorus poisoning are well known, involving various electrocardiographic abnormalities that may range from sinus tachycardia to ST elevation. Such most common abnormalities are sinus bradycardia, prolonged QT interval, and ST elevation [2–4]. Most of the cardiac complications occur during the first few hours after exposure, so this time period is crucial. The mechanism by which organophosphorus compounds and carbamates induce cardiotoxicity is still unknown. Ludomirsky et al. described three phases of cardiac toxicity after organophosphorus poisoning, with the first phase being a brief period of increased sympathetic activity, the second being a prolonged period of parasympathetic activity, and the third involving Q-T prolongation followed by torsade de pointes ventricular tachycardia and then ventricular fibrillation [5]. There have been reports of sudden death occurring many days after clinical stabilization, presumably due to ventricular fibrillation [6]. The predisposing factors for the development of these complications are sympathetic and parasympathetic hyperstimulation, acidosis, hypoxemia, electrolyte abnormalities, and the direct toxic effect of the organophosphorus compound. Managing ventricular arrhythmias in organophosphorus poisoning patients is difficult, but intensive treatment, respiratory care, and adequate doses of atropine may reduce mortality. Physicians should be familiar with the cardiac complications of organophosphorus poisoning and should pay particular attention to patients who have been exposed to a large dose of the poison.
    Conflict of interest
    Introduction Implantable cardioverter defibrillators (ICDs) are an established means of preventing sudden cardiac death from ventricular tachyarrhythmias [1]. However, current guidelines recommend deferring implantation of ICDs for 40 days or three months post-myocardial infarction (MI), depending on whether acute revascularization is achieved [1,2]. Recently, wearable cardioverter defibrillators (WCDs) have emerged as a reasonable choice for patients in whom recovery of the left ventricular ejection fraction (LVEF) is expected during the post-MI chronic phase [3].
    Case report On the 8th inpatient day, after his order NVP-BEZ235 failure was stabilized, coronary angiography revealed total occlusion of the proximal right coronary artery (RCA) and 90% stenosis of the proximal left anterior descending (LAD) artery (Fig. 1A and B). Two days after angiography, the occluded RCA was successfully revascularized with a stent (Fig. 1C), and oral carvedilol at 2.5mg/day was started. On the 13th day, just before planned percutaneous coronary intervention for the LAD, he developed sustained monomorphic VT, which was terminated by 125mg of intravenous amiodarone. However, he subsequently developed a hemodynamically unstable polymorphic VT requiring five electric cardioversions on the same day. Emergency coronary angiography revealed no subacute stent thrombosis or LAD occlusion; the LAD was urgently revascularized by stent implantation (Fig. 1D). Two days later, despite complete revascularization, he had another electrical storm in the coronary care unit and required seven electrical cardioversions that day. His hemodynamic status deteriorated significantly, necessitating management of his heart failure with deep sedation. During sedation, the dose of carvedilol was increased to 5mg/day. After extubation, however, sustained VT occurred on the 23rd day, requiring electrical cardioversions twice that day. A five-lead electrocardiogram showed recurrent VT triggered by the same morphologic VPC with a coupling interval of about 320ms to the preceding QRS complex (Fig. 2). On the 25th inpatient day, an urgent electrophysiological study (EPS) and RFCA were performed. For mapping and pacing, multiple electrode catheters were positioned in the coronary sinus and right ventricle. CARTO® 3 System mapping technology (Cartosound, Biosense Webster, Diamond Bar, CA, USA) was used to create a three-dimensional reconstruction of the LV. An ablation catheter (NaviStar ThermoCool®, Biosense Webster, Diamond Bar, CA, USA) was then used to create a voltage map, revealing an area of low voltage (LVA) in the inferobasal wall. Discrete Purkinje potentials were observed along this LVA during sinus rhythm. During the EPS, VPCs were rare. However, on the mid-portion of the inferior wall of the LV, where there was a relatively viable region of the LVA, the local Purkinje potentials preceded the spontaneous targeted VPCs by 54ms (Fig. 3). The pace map at that point showed nearly identical morphology to the target VPCs (11.5/12). Radiofrequency energy with a target temperature of 45°C and maximum power of 40W was delivered to the LVA to eliminate the trigger and modify the substrate of the ventricular arrhythmias. After the ablation, isoproterenol was intravenously administered and no target VPCs or VTs were recorded. To minimize procedure time, no VT induction was performed because of his unstable hemodynamic state.